Hail, Otero
- When
- August 24, 1:10 PM MST to 1:20 PM MST
- Where
- Otero County, Weed
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.770, -105.500
A stationary thunderstorm dropped heavy rain and quarter size hail on the town of Weed.
A very moist and unstable air mass was in place over southern NM.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A very moist and unstable air mass was in place over southern NM.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 24, 2:06 AM MST, 11 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 306 AM MDT FRI AUG 24 2007 .SYNOPSIS... HIGH PRESSURE WILL BRING WARM TEMPERATURES TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH THIS WEEKEND. LOW LEVEL SOUTHERLY WINDS WILL ALSO TRANSPORT MOISTURE INTO THE REGION SO THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. && .DISCUSSION... LATEST MODEL OUTPUT HAS CONTINUED EARLIER TRENDS OF REDUCING MOISTURE INFLOW AND ATTENDANT RAINFALL ASSOCIATED WITH DEAN REMNANTS. INSTEAD LATEST GUIDANCE SHOWS EAST-WEST RIDGE AXIS EXTENDING ACROSS NEW MEXICO INTO NEXT WEEK WITH ASSOCIATED UPPER HIGH CENTER MEANDERING ACROSS THE STATE. LOCATION OF THE RIDGE WILL ALSO TEND TO SHUNT/DEFLECT DEEPER TROPICAL MOISTURE SOUTH AND WEST OF THE CWA. THUS WILL LOWER POPS A CATEGORY MOST AREAS TODAY THROUGH THE WEEKEND. LOW LEVEL FLOW WILL STILL BE MODULATED BY SURFACE THERMAL/HEAT TROUGH WEST OF THE DIVIDE AND HIGH PRESSURE ACROSS EAST TEXAS WITH FEATURES SUSTAINING SURFACE WINDS FROM THE SOUTH AND SOUTHEAST MOST LOCATIONS. LOW LEVEL MOISTURE INFLOW WILL KEEP PRECIPITABLE WATER AMOUNTS AROUND 1.2 INCHES INTO SUNDAY WITH AFTERNOON CAPES ABOVE 1000 J/KG. SO DESPITE UNFAVORABLE DYNAMICS...MOISTURE...SURFACE HEATING AND INSTABILITY WILL BE SUFFICIENT FOR AT LEAST ISOLATED STORMS THROUGH SUNDAY. ACTIVITY MAY FURTHER DIMINISH MONDAY AND TUESDAY AS HIGH PRESSURE ALOFT BECOME CENTERED OVER THE CWA AND PRECIPITABLE WATER AMOUNTS FALL BELOW AN INCH. HOWEVER MODELS HINT AT POSSIBLE BACK DOOR FRONT DROPPING SOUTHWARD WEDNESDAY OR THURSDAY WHICH MAY BRING AN INCREASE IN CONVECTION LATER PERIODS. && .AVIATION... A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS...MAINLY BETWEEN 20Z-03Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 73 97 72 94 / 10 20 20 20 20 SIERRA BLANCA TX 94 68 94 73 92 / 10 20 20 20 20 LAS CRUCES 97 70 97 71 94 / 10 20 20 20 20 ALAMOGORDO 95 68 96 69 94 / 20 20 20 20 20 CLOUDCROFT 74 53 74 54 72 / 20 20 30 30 30 TRUTH OR CONSEQUENCES 95 68 96 69 94 / 20 20 20 20 20 SILVER CITY 87 61 88 62 86 / 20 30 30 30 30 DEMING 96 68 97 69 94 / 20 20 20 20 20 LORDSBURG 98 68 99 69 94 / 20 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT FRI AUG 24 2007 NMZ022>025-030>032-TXZ055-056-251715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1111 AM MDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL AGAIN SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. FOR SUNDAY THROUGH TUESDAY WE WILL BE A LITTLE DRIER AND THEN FOR THE MIDDLE PART OF THE WEEK WE WILL AGAIN SEE THAT SLIGHT CHANCE FOR THUNDERSTORMS RETURN TO THE FORECAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Holloman AFB radar (KHDX), 67 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
1 hail. Local standard time, as filed.
A stationary thunderstorm dropped heavy rain and quarter size hail on the town of Weed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58386.